MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180835
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).[conclusion]: the healthcare professional reported that during the endovascular aneurysm repair (evar) coil embolization, the 8mm x 35cm deltafill 18 coil (dlf180835 / l16676) was inserted into the progreat® alpha microcatheter (terumo), but there was a little resistance encountered.The coil became separated between the delivery wire and the coil during the advancement and retraction in the attempt to overcome the resistance.The coil and the concomitant microcatheter were removed together.The separated coil part was flushed with contrast media and removed and reinserted to complete the procedure.It was reported that the physician used the coil in accordance with the instructions for use (ifu).There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l16676) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product and concomitant microcatheter available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, the characteristics and size of the target vessel, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the endovascular aneurysm repair (evar) coil embolization, the 8mm x 35cm deltafill 18 coil (dlf180835 / l16676) was inserted into the progreat® alpha microcatheter (terumo), but there was a little resistance encountered.The coil became separated between the delivery wire and the coil during the advancement and retraction in the attempt to overcome the resistance.The coil and the concomitant microcatheter were removed together.The separated coil part was flushed with contrast media and removed and reinserted to complete the procedure.It was reported that the physician used the coil in accordance with the instructions for use (ifu).There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 4/15/2020.E.1: the initial reporter phone: (b)(6).[additional information]: the healthcare professional reported that during the endovascular aneurysm repair (evar) coil embolization, the 8mm x 35cm deltafill 18 coil (dlf180835 / l16676) was inserted into the progreat® alpha microcatheter (terumo), but there was a little resistance encountered.The coil became separated between the delivery wire and the coil during the advancement and retraction in the attempt to overcome the resistance.The coil and the concomitant microcatheter were removed together.The microcatheter was flushed to remove the separated coil; the separated coil was flushed with contrast media and was reinserted to complete the procedure.The complaint coil was not replaced; it was used to complete the procedure.It was reported that the physician used the coil in accordance with the instructions for use (ifu).Excessive force was not applied at any time during the procedure.The reported issue did not result in any procedural delay.There was no report of any patient adverse event or complication.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 8MM X 35CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9959202
Report Number3008114965-2020-00076
Device Sequence Number2818273
Product Code KRD
UDI-Device Identifier10886704077220
UDI-Public10886704077220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberDLF180835
Device Catalogue NumberDLF180835
Device Lot NumberL16676
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROGREAT® ALPHA MICROCATHETER (TERUMO)